The rock bottom that led her to defeat depression
The height of Blahovec’s struggles with depression originated in a particularly severe period of fighting Crohn’s disease. A new medication that became available to Blahovec was delayed, and as a result, she was put on a high dose of Prednisone, an immunosuppressant that is known to be difficult to handle. She began to experience rapid weight gain, facial swelling, daily hot flashes, and infections that crippled her quality of life.
When the new medication became available, Blahovec was taken off Prednisone quickly in order to fight an infection that had grown out of control. She was taken off the Prednisone too quickly, though, resulting in strong withdrawals. In an effort to fight Crohn’s disease, Blahovec found herself vomiting nearly every day, with cold sweats and strong emotional and mental symptoms. Her depression ran rampant through her mind, and she wrote, “it felt like my life crumbled around me and that I would never be happy again.”